MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.The user facility reported similar events from the same product code/lot number combination.See mdr 3013394970-2017-00407.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the angioseal device collagen remained outside the body and had to be put under the skin.It was reported that the end of the deployment sheath was crimped upon removal.It was reported that the patient condition was good.It was reported that the procedure outcome was good.Additional information was received on 9/8/17: it was reported that hemostasis was achieved by holding pressure.When they first tried to tuck the collagen under the skin it began bleeding.Pressure was held, and then they tucked the collagen under after hemostasis had been achieved.The amount of blood loss is unknown.It was reported that the patient condition was stable.When the device was removed from the package, they noticed the distal tip damage.A new device was opened.An 8fr sheath was used.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the returned sample evaluation results.One 8f angioseal vip was returned for evaluation.One carrier tube assembly was returned mated with the hemostasis sheath.The plastic pouch was also returned.The carrier tube hub was returned in full rear lock position.There was no tamper tube returned and the suture was cut manually some distance from the tip of the monofold.The end of the suture was inspected under magnification and it appeared to be cut manually with a blade.The device was disassembled and the tensioner frame was inspected.There was blood like substance observed over the hub but there was no wound suture remaining within the spool.No anomalies were noted.The device was returned in the state of full deployment.Angioseal vip instructions for use (angioseal vip ifu art100041662 d (2016-01)) were reviewed and the following instructions were found relevant: "very thin patients - collagen may protrude from the skin after tamping has been completed.Attempt to push the collagen under the skin using the tamper tube or a sterile hemostat.Do not apply vigorous tamping as this may result in anchor fracture.Do not cut off the excess collagen, as the suture woven through the collagen may be cut and the integrity of the anchor/collagen sandwich could be compromised." in absence of information such as patient anatomy, vascular health, drug regiment and other patient demographics, exact determination cannot be made for the cause of this event but it is likely that the patient was thin and had less than average subcutaneous tissue and fat.The ifu considers this situation and adequately explains the procedure to be followed in the case of collagen protruding outside artery.The device was evaluated and no anomalies could be found.The device was returned in a state of complete deployment.In absence of information such as patient anatomy, vascular health, drug regiment and other patient demographics, exact determination cannot be made for the cause of this event but it is likely that the patient was thin and had less than average subcutaneous tissue and fat.The ifu considers this situation and adequately explains the procedure to be followed in the case of collagen protruding outside artery.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6910901
Report Number3013394970-2017-00406
Device Sequence Number108323
Product Code MGB
UDI-Device Identifier05415067002853
UDI-Public05415067002853
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue Number610131
Device Lot Number5883393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer10/05/2017
11/06/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date11/01/2017
11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;